Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Oct 2, 2006, 2:00 PM CDT for Winnebago County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2006, 2:00 PM CDT (19:00 UTC)
- Expired
- Oct 2, 2006, 2:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -625 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 021900 SVRGRB WIC139-021930- /O.NEW.KGRB.SV.W.0142.061002T1900Z-061002T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT MON OCT 2 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 230 PM CDT * AT 158 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF OSHKOSH...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OSHKOSH BY 205 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4414 8875 4396 8874 4396 8840 4420 8840 $$ JKL
3 follow-up statements
000 WWUS53 KGRB 021908 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 206 PM CDT MON OCT 2 2006 WIC139-021930- /O.CON.KGRB.SV.W.0142.000000T0000Z-061002T1930Z/ WINNEBAGO WI- 206 PM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR WINNEBAGO COUNTY... AT 203 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR LAKE BUTTE DES MORTS...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OSHKOSH BY 215 PM... CENTRAL LAKE WINNEBAGO BY 225 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. IF ON OR NEAR AREA LAKES...GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 4416 8868 4396 8869 4398 8841 4420 8840 $$ JKL
000 WWUS53 KGRB 021914 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 214 PM CDT MON OCT 2 2006 WIC139-021930- /O.CON.KGRB.SV.W.0142.000000T0000Z-061002T1930Z/ WINNEBAGO WI- 214 PM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR WINNEBAGO COUNTY... AT 212 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL. THIS STORM WAS LOCATED ON THE NORTH SIDE OF OSHKOSH...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTRAL LAKE WINNEBAGO BY 220 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. IF ON CENTRAL OR NORTHERN LAKE WINNEBAGO...GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. LAT...LON 4416 8868 4396 8869 4398 8841 4420 8840 $$ JKL
000 WWUS53 KGRB 021921 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 221 PM CDT MON OCT 2 2006 WIC139-021931- /O.EXP.KGRB.SV.W.0142.000000T0000Z-061002T1930Z/ WINNEBAGO WI- 221 PM CDT MON OCT 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO COUNTY EXPIRES AT 230 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF WINNEBAGO COUNTY AND OVER CENTRAL LAKE WINNEBAGO. BOATERS ON THE LAKE SHOULD STAY CLEAR OF THE STORM. LAT...LON 4416 8868 4396 8869 4398 8841 4420 8840 $$ JKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 3:30 AM CDT, 10 hours 30 minutes earlier.
Area forecast discussion, Oct 2, 3:30 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT MON OCT 2 2006 .SHORT TERM...THREAT OF SEVERE WEATHER IS THE MAIN FORECAST CHALLENGE FOR THIS PERIOD. CONVECTION SOUTH OF GREEN BAY EARLY TODAY SHOULD SHIFT OUT INTO THE LAKE SHORTLY AFTER SUNRISE AS LOW LEVEL JET VEERS MORE TO THE WEST AND BEST UPPER SUPPORT MOVES AWAY. SOME HEAVY RAIN POSSIBLE BEFORE THE ACTIVITY ENDS. EXPECT DRY WEATHER FOR THE REST OF THE MORNING HOURS AS MODELS SHOW DOWNWARD MOTION INTO THE EARLY AFTERNOON. AFTERNOON HIGHS SHOULD WARM WELL INTO THE 70S AND POSSIBLY LOW 80S BY LATE IN THE DAY. THE BIG QUESTION IS WHETHER IT GETS WARM ENOUGH TO BREAK CAP THAT WILL BE IN PLACE. THINK BEST CHANCE IS IN THE SOUTHERN COUNTIES SOUTH OF A GREEN BAY TO WAUSAU LINE. IF THE CAP IS BROKEN SOM ESEVERE STORMS POSSIBLE. HAIL AND GUSTY WINDS ARE THE CHIEF THREAT. WHATEVER CONVECTION GETS GOING SHOULD DIMINISH DURING THE EVENING. TUESDAY SHOULD BE INTERESTING...WITH THE POSSIBILITY OF ROTATING THUNDERSTORMS WITH A HIGH SHEAR ENVIRONMENT NORTH OF AN APPROACHING WARM FRONT. MODEL SOUNDINGS HAVE HELICITIES OF OVER 300 M2/S2 IN THE SOUTHERN PART OF THE FORECAST AREA WITH LOW LCL HEIGHTS. WILL MENTION CHANCE OF SEVERE THUNDERSTORMS IN THE GRIDDED AND WORDED FORECASTS AND HAZARDOUS WEATHER OUTLOOK. .LONG TERM...TUESDAY NITE THRU SUNDAY. FORECAST FOCUS ON TEMPERATURES WEDNESDAY NITE AND THURSDAY AND TIMING OF NEXT SYSTEM FOR THE WEEKEND. THE COLD FRONT AND ASSOCIATED PRECIP END BY TUESDAY NITE. SOME SEVERE STORMS MAY LINGER DURING THE EARLY EVENING AS THE LOW AND INSTABILITY QUICKLY MOBE OFF TO THE EAST. HIGH PRESSURE WILL KEEP THE REGION DRY WEDNESDAY THRU FRIDAY AS THE MODELS ARE IN GOOD AGREEMENT IN HOLDING PRECIPITATION OFF UNTIL THE WEEKEND. THE MAIN ISSUE WILL BE TEMPERATURES WEDNESDAY NITE AND THURSDAY AS CLEARING SKIES AND LIGHT WINDS PUT THE WRF AND GFS 2M TEMPS IN GOOD AGREEMENT FOR COLDER TEMPS. WILL LOWER TEMPS A FEW DEGREES ACROSS NORTH CENTRAL WEDNESDAY NITE BUT LEAVE THE REST OF THE CWA ALONE AS THE MEX MOS NUMBERS STILL INDICATE WARMER TEMPS WHICH HAS BEEN THE TREND LATELY EVEN WITH MOSTLY CLEAR SKIES. GFS MOS TEMPS ALSO INDICATE A COOLER THURSDAY BUT GIVEN THE AMOUNT OF SUNSHINE THAT IS EXPECTED WILL LEAVE THE TEMPS A FEW DEGREES WARMER THAN MOS AT THIS TIME. THE NEXT SYSTEM COMING IN FOR THE WEEKEND IS TIMED THE FASTEST BY THE DGEX MODEL WHILE THE ECMWF AND UKMET INDICATE A SLOWER MOVING FRONT. GIVEN THE MODEL VARIABILITY WILL LEAVE POPS IN FOR SATURDAY AND SUNDAY UNTIL MORE RESOLUTION CAN BE ADDED WITH FUTURE RUNS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY RDM/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 2, 5:45 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CDT MON OCT 2 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 545 AM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...GENERALLY SOUTH OF A WAUSAU TO GREEN BAY LINE. LARGE HAIL AND STRONG WINDS ARE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TUESDAY. THERE MAY BE SUFFICIENT WIND SHEAR IN THE ATMOSPHERE TO PRODUCE A THREAT OF TORNADOES...MAINLY SOUTH OF HIGHWAY 29. HAIL AND STRONG WINDS ARE ALSO POSSIBLE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. THOSE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-031045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 545 AM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS WILL PRODUCE CONDITIONS HAZARDOUS TO SOME SMALL CRAFT TODAY AND EARLY TONIGHT. IN ADDITION...THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING. SOME COULD PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TUESDAY. THERE MAY BE SUFFICIENT WIND SHEAR IN THE ATMOSPHERE TO PRODUCE A THREAT OF TORNADOES OR WATERSPOUTS...MAINLY SOUTH OF KEWAUNEE. HAIL AND STRONG WINDS ARE ALSO POSSIBLE. AFTER THE THUNDERSTORMS EXIT...GUSTY NORTHEAST WINDS MAY CAUSE HAZARDOUS WAVES FOR SMALL CRAFT FROM TUESDAY NIGHT TO WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RDM/KURIMSKI WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Oct 2, 1:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
125 PM CDT MON OCT 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL WINCHESTER 44.20N 88.66W
10/02/2006 M0.75 INCH WINNEBAGO WI PUBLIC
&&
SANDERSThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:17 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 43 min |
| Oct 2, 2:52 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 19 min |
| Oct 2, 3:00 PM CDT | Special Marine Warning | GRB | 90 min | |
| Oct 2, 3:00 PM CDT | Special Marine Warning | GRB | 90 min | |
| Oct 2, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 30 min |
| Oct 2, 4:10 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 50 min |
| Oct 2, 5:06 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.